I can't handle this pain anymore and the doc I saw seems to be careless and quick with me. She just prescribes me anything to get me outta of her office so she can move on. I am taking Fioricet right now but Thats not touching my pain. I have took so much Tylenol, Ibuprofen, Naproxen, etc. Nothing is helping me. Its only making my stomach hurt now... Please advice!!! Thanks so much.
Fioricet is formulated to deal with tension headaches but your total daily dose of Acetaminophen (Tylenol) does concern me. You can only safely use up to 4000 mg per day and if you are a smaller person, the amount of Tylenol you can safely take becomes smaller.
Fioricet already contains 325 mg of Acetaminophen so you have to tally that up and what is left over from 4000 mg is how much extra Acetaminophen you can take. My concern is the abdominal discomfort as that could be your liver complaining. Just because the upper limit is set at 4000 mg per day does not mean that it safe to do/take that every day for weeks or months. I doubt that stronger narcotics would help, they always gave me a headache.
Clearly you need a good second opinion and possibly different medication.
I am sorry you were/are dealing with this. Hopefully you are feeling better now. I know all to well what you are going through. I've had to deal with this for more than 20 years and it is debilitating. I cannot take most standard migraine meds bc I react very badly to them and they do not help and I actually do respond as many do to narcotiic pain meds and sometimes they are the only thing that will help. Sometimes they are so bad that even they won't but, most of the time they will. Fioricet is an absolute joke, it can and most likely will ( always w me ) make it worse. It is known to cause the good Ol' rebound headaches. It has barbiturates in it and for me, makes me feel 10x more impaired, mean and and out of it than a opioid pain pill and doesn't work 1/4 as well.
Have you ever had this pain before? It sounds like a bad headache/migraine but, if it's sudden you should not ignore this even if you saw a dr already. I'd see someone now.
If this is something you've experienced and dealt with before then it sounds like you need a new dr! While I still suffer and there is no cure there are many preventention meds and other abortive meds besides Fioricet that work great for many.!
Just ask your doc for a referral to a neurologist that specializes in headaches. You may have to travel a bit, but they do exist, and are essential for diagnosing headaches properly. If you have more than 4 per month, start keeping a headache journal now, so you can discuss it when the appointment comes up.
In the meantime, since you mention dizziness, try the classic Dramamine or Bonnine. Also does it help to lie down in a quiet dark room? If so, it could be a migraine, not a headache, another hint is the dizziness which usually manifests as nausea for most people. Be careful with the word "dizzy" in some states it can lead to taking away your driver's license. (Pro tip ;)
You have gotten a lot of good advice here.
I just wanted to add my experience with a constant headache for years. It affected my eyes and lines from constant grimacing.
A nurse recommended Imitrex and within an hour my headache was gone!
It's a prescription and a once a day med. I took it for 5 days and my headache only requires it as needed.
However, you DO need to see a neurologist.
AND I'd get a new Primary if I were you!
- Fioricet Information for Consumers
- Fioricet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fioricet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Oct 2010 • 1 answer
Posted 20 Apr 2012 • 7 answers
Posted 13 Feb 2017 • 1 answer
Posted 7 Jul 2017 • 1 answer
Posted 6 Sep 2017 • 1 answer